Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 91, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 30, 2006, 6:35 PM CDT for Dunklin County, Missouri. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2006, 6:35 PM CDT (23:35 UTC)
- Expired
- Apr 30, 2006, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dunklin County, MO
The radar
The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:35 PM CDT | HAIL 0.88 | Campbell, MO | |
| Apr 30, 6:45 PM CDT | FUNNEL CLOUD | 4 E Campbell, MO | |
| Apr 30, 6:45 PM CDT | HAIL 1.75 | 4 E Campbell, MO | REPORTED BY LAW ENFORCEMENT 4 MILES EAST OF CAMPBELL ON HWY 62. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 30, 3:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 302335 TORMEG MOC069-010000- /O.NEW.KMEG.TO.W.0091.060430T2335Z-060501T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 635 PM CDT SUN APR 30 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 700 PM CDT * AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR CAMPBELL...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKTON. .IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. .IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3653 9011 3641 9007 3641 8998 3657 8996 $$
3 follow-up statements
000 WWUS54 KMEG 302344 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 641 PM CDT SUN APR 30 2006 MOC069-010000- /O.CON.KMEG.TO.W.0091.000000T0000Z-060501T0000Z/ DUNKLIN MO- 641 PM CDT SUN APR 30 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR DUNKLIN COUNTY... AT 632 PM CDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL BETWEEN CAMPBELL AND CLARKTON. AT 635 PM CDT...LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL AT THE CAMPBELL AIRPORT. AT 641...DOPPLER RADAR INDICATED A TORNADO THAT IS NOW LOCATED NEAR CLARKTON...OR ABOUT NEAR CAMPBELL...MOVING EAST AT 15 MPH. A FUNNEL CLOUD HAS BEEN REPORTED WITH THIS STORM. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3654 9010 3644 9006 3643 8997 3658 8996 $$
000 WWUS54 KMEG 302351 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 650 PM CDT SUN APR 30 2006 MOC069-010000- /O.CON.KMEG.TO.W.0091.000000T0000Z-060501T0000Z/ DUNKLIN MO- 650 PM CDT SUN APR 30 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR DUNKLIN COUNTY... AT 645 PM CDT...LAW ENFORCEMENT REPORTED A FUNNEL CLOUD AND GOLFBALL SIZE HAIL 4 MILES EAST OF CAMPBELL ON HIGHWAY 62. THIS TORNADO IS NOW LOCATED NEAR MCGUIRES...MOVING NORTHEAST AT 25 MPH. .IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3654 9010 3644 9006 3643 8997 3658 8996 $$
000 WWUS54 KMEG 010001 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 701 PM CDT SUN APR 30 2006 MOC069-010011- /O.EXP.KMEG.TO.W.0091.000000T0000Z-060501T0000Z/ DUNKLIN MO- 701 PM CDT SUN APR 30 2006 ...THE TORNADO WARNING FOR DUNKLIN COUNTY EXPIRED AT 700 PM CDT... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3654 9010 3644 9006 3643 8997 3658 8996 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:59 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 30, 3:59 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 359 PM CDT SUN APR 30 2006 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES STACKED OCCLUDED LOW PRESSURE ACROSS CENTRAL IOWA WITH A NEARLY QUASI- STATIONARY SURFACE BOUNDARY STRETCHING ACROSS THE LOWER MISSISSIPPI VALLEY AND BI-SECTING THE MID SOUTH. WATER VAPOR/PROFILER TRENDS SHORTWAVE ROTATING AROUND UPPER LEVEL LOW ACROSS THE LOWER/MIDDLE MISSISSIPPI VALLEY. MAIN CONCERNS THIS FORECAST PACKAGE IS CONVECTIVE POTENTIAL ACROSS THE MID SOUTH...ESPECIALLY THROUGH TUESDAY. TONIGHT...QUASI-STATIONARY BOUNDARY BISECTING THE MID SOUTH JUST EAST OF THE MISSISSIPPI RIVER AND AN UPPER LEVEL SHORTWAVE IS THE FOCUS FOR CONVECTION ACROSS THE MID SOUTH THIS EVENING. REGIONAL/KNQA WSR-88D RADAR SHOWS SURFACE BOUNDARY JUST BARELY EAST OF THE RIVER LATE THIS AFTERNOON. LAPS ANALYSIS INDICATES BETWEEN 900- 1300 J/KG SURFACE BASED CAPE...LI/S AROUND -7 TO -8...AND STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES...PRIMARILY WEST OF THE MISSISSIPPI RIVER. CONSEQUENTLY CONVECTION HAS DEVELOPED ACROSS MISSOURI AND ARKANSAS LATE THIS AFTERNOON. THINK THAT CONVECTION WILL LAST THROUGH MID EVENING...AND GRADUALLY BEGINNING TO TAPER OFF WITH THE LOSS OF DAYTIME HEATING. FREEZING LEVELS BELOW 10KFT AND A SOMEWHAT FAVORABLE WIND PROFILE ALOFT WILL SUPPORT A HAIL AND WIND THREAT WITH ANY SEVERE THUNDERSTORMS. NEAR THE SURFACE BOUNDARY ACROSS NORTHEAST ARKANSAS...MISSOURI BOOTHEEL...AND EXTREME NORTHWEST TENNESSEE...35KTS 0-6KM BULK SHEAR AND SOMEWHAT FAVORABLE EQUILIBRIUM LEVELS/LCLS MIGHT SUPPORT A BRIEF BUT ISOLATED TORNADO IN THE CONVECTION. MONDAY AND TUESDAY...NOT MUCH CHANGE EXPECTED IN THE SYNOPTIC PATTERN ACROSS THE MID SOUTH FOR MONDAY AND TUESDAY AS INDIVIDUAL SHORTWAVES PINWHEEL AROUND THE UPPER LEVEL LOW. MAIN FOCUS FOR INSTABILITY DURING THIS TIME FRAME WILL BE DAYTIME HEATING WITH SURFACE BASED CAPES APPROACHING 2000 J/KG...MODERATE TO STEEP 700- 500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 6.5 TO 7.0 C/KM...AND LI/S AROUND -7. SHORT TERM MODELS SUGGEST THAT THE PRIMARY SEVERE WEATHER THREATS AT THIS TIME WILL BE LARGE HAIL/DAMAGING WINDS. CURRENT THINKING MATCHES UP WELL WITH SPC DAY2/DAY3 OUTLOOK. LONG TERM...(WEDNESDAY THROUGH SATURDAY)...LONG RANGE MODELS FEATURE NEARLY ZONAL FLOW ACROSS THE LOWER MISSISSIPPI VALLEY AT THE BEGINNING OF THE PERIOD. AN UPPER LEVEL LOW WILL MOVE ACROSS CANADA EVENTUALLY ROTATING AROUND HUDSON BAY...AND DROPPING A COLD FRONT ACROSS THE LOWER MISSISSIPPI VALLEY BY THURSDAY AND FRIDAY. ASSOCIATED UPPER LEVEL TROUGH WILL SLIDE THROUGH AND DEPART THE MID SOUTH ON SATURDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && CJC
Hazardous weather outlook, Apr 30, 3:19 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT SUN APR 30 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011115- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HALF OF THE MID-SOUTH TONIGHT. THE SEVERE THUNDERSTORM THREAT AREA IS GENERALLY ALONG AND NORTH OF INTERSTATE 40. THIS WOULD INCLUDE AREAS SUCH AS MEMPHIS...JONESBORO...JACKSON AND DYERSBURG. AN UNSTABLE ATMOSPHERE ACROSS PORTIONS OF THE MID SOUTH WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE THROUGH MID EVENING. THE TIME OF GREATEST THREAT IS UNTIL 9 PM THIS EVENING. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID-SOUTH AREA MONDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LITTLE CHANGE IN THE WEATHER PATTERN IS ANTICIPATED THROUGH TUESDAY. AS WEAK WEATHER SYSTEMS MOVE ACROSS THE AREA...DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS IS POSSIBLE. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND AGAIN ON MONDAY AND TUESDAY.
In the hours before
Special weather statement, Apr 30, 5:11 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 511 PM CDT SUN APR 30 2006 ARZ009-302300- CLAY AR- 511 PM CDT SUN APR 30 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF SUCCESS AT 511 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 30, 6:02 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 602 PM CDT SUN APR 30 2006 ARZ009-MOZ113-302330- CLAY AR-DUNKLIN MO- 602 PM CDT SUN APR 30 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND DUNKLIN COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES NORTHWEST OF ST. FRANCIS AT 602 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL AND MALDEN...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 52 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.